Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error analysis of the Lanczos algorithm for the nonsymmetric eigenvalue problem

Author: Zhaojun Bai
Journal: Math. Comp. 62 (1994), 209-226
MSC: Primary 65F15
MathSciNet review: 1201066
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents an error analysis of the Lanczos algorithm in finite-precision arithmetic for solving the standard nonsymmetric eigenvalue problem, if no breakdown occurs. An analog of Paige's theory on the relationship between the loss of orthogonality among the Lanczos vectors and the convergence of Ritz values in the symmetric Lanczos algorithm is discussed. The theory developed illustrates that in the nonsymmetric Lanczos scheme, if Ritz values are well conditioned, then the loss of biorthogonality among the computed Lanczos vectors implies the convergence of a group of Ritz triplets in terms of small residuals. Numerical experimental results confirm this observation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F15

Retrieve articles in all journals with MSC: 65F15

Additional Information

Keywords: Nonsymmetric matrices, eigenvalue problem, error analysis, Lanczos method
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society